Georgia, 2002Strong Wind in Georgia, December 25, 2002
December 25, 2002 · NWS FFC · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 25, 5:30 AM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Dec 25, 5:30 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...AVIATION DISCUSSION ADDED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST WED DEC 25 2002
...330 AM PUBLIC DISCUSSION...
HEAVY RAIN PRODUCING SYSTEM HAS MOVED OFF THE EAST COAST. MOST AREAS
ACROSS NORTH AND CENTRAL GEORGIA RECEIVED 1 TO 2 INCHES OF RAIN OVER
THE PAST 12 TO 24 HOURS. THE COLD AIR BEHIND THIS SYSTEM IS
BEGINNING TO FILTER INTO THE STATE...MIDDLE 30S IN NORTHWEST GEORGIA
NOW. FOR THE MOST PAST ALL PRECIP IS OVER FOR GEORGIA. EXTREME
NORTHERN SECTIONS OF THE STATE MAY SEE A SNOW SHOWER OR TWO THIS
MORNING BUT NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. THE CLOUDS
ACROSS THE AREA WILL ALSO DISSIPATE TODAY. BIGGEST CONCERN TODAY
WILL BE GUSTY WINDS. STRONG COLD ADVECTION SETS UP BETWEEN
INTENSIFYING SURFACE LOW OFF THE MID ATLANTIC COAST AND THE RIDGE
BUILDING IN FROM THE WEST. WINDS EXPECTED TO BE 15 TO 25 MPH ACROSS
NORTH AND CENTRAL GEORGIA GUSTING TO 30 MPH. TEMPS WILL ALSO GET A
BIT COOLER WITH LOWS IN THE LOWER TO MIDDLE 20S NORTH AND CENTRAL
GEORGIA THURSDAY/FRIDAY. AFTER TODAY EXPECTING QUIET WEATHER INTO
THE WEEKEND. THERE IS AS WEAK SYSTEM THAT PUSHES PAST THE STATE
FRIDAY BUT IT WILL NOT HAVE ENOUGH MOISTURE FOR ANYTHING MORE THAN
INCREASE CLOUDS. NEXT CHANCE FOR PRECIPITATION WILL BE LATE SUNDAY
INTO MONDAY.
.PRELIMINARY POINT TEMPS/POPS...
ATL 41 26 45 26 / 00 00 00 00
AHN 43 26 44 25 / 00 00 00 00
GVL 42 25 42 22 / 10 00 00 00
RMG 41 25 44 24 / 10 00 00 00
CSG 46 28 48 28 / 00 00 00 00
MCN 47 27 49 27 / 00 00 00 00
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
...AVIATION DISCUSSION...
SURFACE LOW AND ASSOCIATED FRONT OVER THE CAROLINAS AND MOVING EAST.
HIGH PRESSURE WILL BUILD IN OVER THE STATE FROM THE WEST BEHIND THE
FRONT INTO THE WEEKEND. THE STRONG PRESSURE GRADIENT BETWEEN THE TWO
SYSTEMS...COLD AIR ADVECTION AND WINDS TO NEAR 50KT IN THE LOWER
ATMOSPHERE WILL CAUSE WEST WINDS AT 20KT WITH GUSTS TO 30KT AT MOST
AIRPORTS THIS MORNING. THE WINDS WILL LOSE THEIR GUSTINESS AFTER 21Z
AND DIMINISH TO 10 TO 15KT AFTER SUNSET AS THE GRADIENT WEAKENS AND
SOME DECOUPLING TAKES PLACE.
PRECIPITATION HAS ENDED...EXCEPT FOR A FEW FLURRIES NORTH OF AN
ATL-AHN LINE THIS MORNING.
CEILINGS AND VISIBILITIES. DRYING IS TAKING PLACE BEHIND THE
FRONT...FASTER ALONG A CSG-MCN LINE THAN AT ATL-AHN. IN GENERAL
VISIBILITIES WILL BE ABOVE 6 MILES ALL DAY AT ALL AIRPORTS. CEILINGS
WILL BE AROUND OVC025 WITH BRIEF PERIODS OF BKN015 UNTIL BECOMING
BKN030 AROUND 16Z...THEN SCT035 BY 18Z AND SKC AFTER 22Z ATL-AHN AND
SOUTH. THERE WILL BE A FEW LINGERING CLOUDS NORTH OF THIS LINE UNTIL
00Z.
Hazardous weather outlook, Dec 25, 5:27 AM EST, 5 hours 33 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251630-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EST WED DEC 25 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.
.SYNOPSIS...
SURFACE HIGH PRESSURE WILL BUILD IN OVER THE STATE FROM THE WEST
TODAY THROUGH SATURDAY. THIS WILL CAUSE DRYING AND SUBSIDENCE TO
SPREAD OVER THE STATE FROM THE WEST. RIDGING WILL ALSO DEVELOP
ALOFT. A FRONTAL SYSTEM WILL MOVE ACROSS THE STATE EARLY NEXT WEEK.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...THURSDAY INTO TUESDAY. SHOWERS AND A
FEW THUNDERSTORMS WILL DEVELOP OVER THE STATE AHEAD OF AND WITH
THE FRONT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME WITH THIS NEXT
SYSTEM...BUT THE SYSTEM WILL BE MONITORED.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
Strong Wind, Oconee
- When
- December 25, 11:00 AM EST to 12:30 PM EST
- Where
- Oconee County, Watkinsville
- Property damage
- $500
- Reported by
- NEWSPAPER
- Coordinates
- 33.835, -83.437 (the zone’s center; the record gives no point)
The Oconee Enterprise reported that two trees were blown down, both on Mars Hill Road. The strong winds, of 25 mph or greater, were the result of a tight pressure gradient behind a departing strong surface low on the east coast and a cold surface high advancing southeast from the Midwest.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Carolina, December 25, 20021 death · $50,000 · 4 events
- Winter Storm and High Wind in Massachusetts, December 25 to 26, 2002$195,000 · 57 kt wind · 16 events
- Heavy Snow in New York, December 25, 2002$135,000 · 9 events
- High Wind in Washington, December 25, 2002$80,000 · 50 kt wind · 3 events
- Heavy Snow in Pennsylvania, December 25, 200236 events
- High Wind in Virginia, December 25, 2002$20,000 · 21 events
- Winter Storm in Vermont, December 25 to 26, 2002$45,000 · 3 events
- Winter Storm in New York, December 25 to 26, 200224 events
- Heavy Snow in New York, December 25 to 26, 200218 events
- Winter Storm in Vermont, December 25 to 26, 2002$20,000 · 2 events
- Heavy Snow in Maine, December 25 to 26, 200212 events
- Winter Weather in North Carolina, December 25, 200211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326567.